MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VISIONAIRE JII CUTTING BLOCK KIT- LEFT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. VISIONAIRE JII CUTTING BLOCK KIT- LEFT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number V0100082
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the femoral guide broke during distal femoral resection.Backup metal cutting block was available.No additional time was added to procedure and patient care/safety was not affected.The broken part is available for return.
 
Additional Manufacturer Narrative
The associated journey ii visionaire cutting block kit was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The block is broken in pieces which are returned.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.Our investigation including an engineering evaluation by our visionaire team noted that after evaluation, it was discovered that the break was due to insufficient sintering of the material layers during the manufacturing process.Corrective actions are currently being considered.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
VISIONAIRE JII CUTTING BLOCK KIT- LEFT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8245835
Report Number1020279-2019-00165
Device Sequence Number2141824
Product Code JWH
UDI-Device Identifier00885556492680
UDI-Public00885556492680
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K082358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV0100082
Device Lot Number00131007V1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2019
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1